Indiana, 2017

Damaging Winds in Indiana, March 7, 2017

March 7, 2017 · NWS LOT · 2 events in 2 counties and zones

A line of severe thunderstorms moved across northern Indiana producing a swath of damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A line of severe thunderstorms moved across northern Indiana producing a swath of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 7, 2:16 AM CST, 7 minutes earlier.

Area forecast discussion, Mar 7, 2:16 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
216 AM CST Tue Mar 7 2017

.UPDATE...
754 PM CST

Extensive N-S squall line extending from NW WI south through IA
south into NW MO and then into eastern KS is moving fairly quickly
eastward at about 35 kt. Line has a history of producing damaging
winds with a couple supercells over NW MO and intense embedded
mesovortices/mesocyclones in IA as well, some potentially
tornadic. SPC mesoanalysis suggests the instability axis ahead of
the line is fairly narrow, which was confirmed with the 00z
soundings from ILX and DVN which both shower very little
instability and strong CINH. Some destabilization may continue to
occur east of the instability axis, however the rate of eastward
expansion of the instability axis is being outpaced by the fast
movement of the line. The result will likely be the line
eventually outrunning the instability and weakening as it moves
across our CWA.

While the storms are expected to out run the instability and
essentially begin to run out of gas, there could be a lingering
damaging wind threat into portions of our CWA given the extreme
wind fields and how little it'd take for this line to mix some of
that momentum to the surface, even if the line is in a weakening
phase. The DVN sounding sampled 52kt winds at 1km AGL, but RAP is
forecasting the low level jet to strengthen this evening with 1km
winds increasing to over 80kt. In fact, KDVN WSR-88D is already
picking up 80kt winds at 1.7km AGL. Difficult to say how far east
this line will be able to continue to run on fumes and pose a
severe threat, but given the extremely powerful winds just off the
deck, hard to rule out even a shower producing near severe gusts
even over our eastern CWA.

Other than the convective threat, we will continue to monitor
synoptic winds this evening. As the low level flow continues to
increase just off the deck, concerned we could see gusts in the
35-40kt range this evening, as very little stabilization of the
boundary layer is taking place this evening. Have seen an ob or
two approach wind advisory criteria, but plan at this point is to
hold off on an NPW for winds unless there is a more substantial
increase soon.

Have tweaked timing of pops in the grids tonight, otherwise no big
changes planned to going forecast.

Izzi

&&

.SHORT TERM...
112 PM CST

Through tonight...

Cloudy, mild, and breezy conditions will give way to windy
conditions and a round of thunderstorms late this evening/early
overnight hours. There is a batch of showers along the
Mississippi River that will likely dissipate as they move farther
east, though we may see some light showers or sprinkles from this
espeically across north central Illinois.

We do expect winds to ramp up more considerably this evening as
the pressure gradient increases ahead strong low pressure across
the upper Midwest. The low level jet will ramp up this evening,
and there could be some lifting of cloud bases that will allow
these higher winds to mix down in the evening. 40-45 mph will
likely be reached, and in the thunderstorms it is possible that
some of the stronger/near severe winds may get mixed down, as
45-47 kt winds are depicted on RAP forecast soundings at just over
1000 ft, and 60 kt winds at 2000 ft. We will need to monitor this
potential for wind advisory level winds (sustained > 30 mph or
sustained gusts > 45 mph) and if this may just be a convectively
handled event, as there will probably be a few stronger gusts.

Guidance is also a tad slower with the arrival of the cold front,
with the main line of storms expected mainly after midnight
across most of the area. Again more isolated/scattered activity
is possible later this evening.

KMD

&&

.LONG TERM...
216 AM CST

Wednesday through Monday...

Main forecast concerns in the medium and long range are very windy
conditions Wednesday, then a trend to colder weather with a series
of passing disturbances brining chances of light snow particularly
Saturday.

Deep surface low pressure is progged to be over far northern
Ontario Wednesday morning, with a tight cyclonic surface pressure
gradient lingering across the upper Midwest and Great Lakes
region. Strong mid-upper level west-northwesterly jet streak
transits the area during the day, with 50-60 kts depicted in
guidance above 850 mb level through mid-day. Forecast soundings
indicate mixing to/just above 850 mb by afternoon, with gusts of
35-40 kts (40-46 mph and approaching wind advisory criteria)
expected based on Bufkit mixed layer momentum transfer. Mid-level
speeds decrease during the afternoon, which along with arrival of
mid-level cloud deck and eventual cooling behind a secondary cold
front and decoupling of boundary layer in dry air mass should
allow surface winds to drop off fairly quickly by early evening.
Continue to monitor fire weather concerns Wednesday as well, as
fairly deep mixing should allow surface dew points to drop off
into the lower 20's or even upper teens in some spots during the
afternoon. Temperatures in the upper 40's to mid 50's combined
with these low dew point temps will produce minimum relative
humidity values in the 30-35 percent range during the afternoon
hours, increasing the grass/wild fire threat with gusty west
winds.

Cold front which sags across the area late Wednesday continues
to settle south of the area on Thursday. Guidance has generally
trended farther south with this front, with the ECMWF and GEM
taking the front south of the Ohio River as strong arctic high
builds from central Canada into the northern Plains and upper
Midwest. Have favored a blend of EC/GEM over the domestic GFS
which is a significantly north outlier with surface frontal
position. The elevated baroclinic zone north of the surface front
becomes established from the Plains to the lower Ohio Valley,
beneath a strong northwesterly upper jet. Guidance depicts several
short wave disturbances tracking along the baroclinic zone during
the Thursday-Monday period, with the most prominent one being a
wave of Pacific origin which propagates through the region
Saturday and Saturday night. While models take the surface
reflection with this system well south of the area, light QPF does
spread as far north as the WFO LOT cwa which would be all snow
per low level partial thickness fields and sounding profiles. Have
lowered blended guidance temps a bit in the Friday-Saturday night
period of the forecast based on the strength of the high to our
north and the farther south surface frontal position of the
favored guidance. This yields temps a good 10-15 degrees below
normal as we head into mid-March.

Some moderation is anticipated late Sunday into Monday, with good
global guidance agreement in another digging short wave in
northwest flow developing a surface low which tracks into the
IL/WI border region on Monday. This would set up the potential for
light snow developing in warm advection ahead of the low Sunday
night, changing to rain (or a rain/snow mix north) in the warm
sector Monday.

Ratzer

&&

.AVIATION...
For the 06Z TAFs...

1145 pm...Line of thunderstorms moving across western IL will
move across the terminals over the next few hours. Strong
southerly winds ahead of the storms are gusting 35-40kts and with
even stronger winds aloft...these storms will be able to mix some
of these stronger winds to the surface with convective gusts into
the mid/upper 40kt range...possibly locally higher. Once this line
moves east of the terminals...winds will become west/southwest
and remain at those directions for the rest of the period. There
is still some uncertainty regarding how strong speeds/gusts will
become but forecast soundings suggest wind gusts to 30kts shortly
after sunrise which will likely continue for much of Tuesday. If
deeper mixing occurs in the afternoon...wind gusts into the
35-40kt range will be possible. Wind speeds/gusts will diminish
quickly with sunset Tuesday evening but some gusts still possible
especially in the evening. A trough will move across the area
Tuesday evening with enough instability for some showers or some
isolated thunderstorms. Confidence still low from this distance
and activity may be weakening as it arrives...so no mention with
this forecast. cms

&&

.MARINE...
156 AM CST

Deep low pressure will slowly move across northwest Ontario
through Wednesday and then will lift across Hudson Bay Wednesday
night. Southerly gale force winds early this morning will shift to
the southwest this morning behind one cold front and remain at
gale force across the northern part of the lake. Its likely that
there will be a lull in the gale force winds over the southern
portion of the lake today and possibly into this evening. But a
second cold front will move across the lake tonight. Winds will
shift more west/northwest and remain at gale force across the
northern portions of the lake through Wednesday evening. Gales
will develop later this evening across the southern portion of the
lake and also continue through Wednesday evening. Areas of dense
fog will also be possible early this morning ahead of the cold
front...ending over northern portions of the lake by sunrise this
morning.

Winds should be on a downward trend through Wednesday night and
trend toward nwly-nly as high pressure remains parked over the
sern CONUS, a polar high pressure builds across the upper
Mississippi Valley and low pressure develops over the south high
plains. A warm front will set up eastward from the low through
central IL/IN. The polar high will continue to build south and
east, with the warm forced into the Ohio Valley. Between the
frontal trough and the leading edge of the high, brisk nly winds
will set up Thursday night. At this point, winds look to top out
at 30 kt and additional gales to not appear likely, though Small
Craft Advisory criteria will likely be met for the Illinois and
Indiana nearshore waters. Brisk north winds should persist into
early Saturday. The polar high is expected to build across the
western Great Lakes over the weekend, allowing winds to diminish
under any headline criteria for the open waters and IL/IN
nearshore waters.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Gale Warning...LMZ777-LMZ779 until 3 AM Tuesday.

     Gale Warning...LMZ777-LMZ779...midnight Wednesday to 9 PM
     Wednesday.

     Gale Warning...nearshore waters until 6
     PM Tuesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Mar 6, 4:25 PM CST, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
425 PM CST Mon Mar 6 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
072230-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
425 PM CST Mon Mar 6 2017 /525 PM EST Mon Mar 6 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Significant Thunderstorm Risk...with an associated:
      Elevated Thunderstorm Wind Damage Risk...up to 60 MPH.
  Limited Non Thunderstorm Wind Risk.

DISCUSSION:

Gusty south winds up to around 40 mph are likely this evening. A
line of thunderstorms is expected to move into north central
Illinois late this evening, and then continue across remaining
areas in northeast Illinois and northwest Indiana overnight. Some
of these storms could be severe with damaging winds mainly west of
the Chicago area tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Non Thunderstorm Wind Risk.
  Significant Fire Weather Risk.
Wednesday...
  Elevated Non Thunderstorm Wind Risk.
  Significant Fire Weather Risk.
Saturday...
  Limited Snow Risk.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed late this evening over western portions of
the outlook area...in north central Illinois.

GENERAL STORM MOTION OF THE DAY:

Moving northeast at 65 mph.

&&

LMZ740>745-072230-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
425 PM CST Mon Mar 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Gale Force Winds and Very Hazardous Waves are likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday and Wednesday...
  Gale Force Winds and Very Hazardous Waves are likely.
Friday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-072230-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
425 PM CST Mon Mar 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Gale force winds and hazardous waves are likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force winds and hazardous waves are likely Tuesday through
Wednesday.

&&

Rodriguez

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Mar 7, 1:29 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
129 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     AURORA                  41.77N 88.29W
03/07/2017  M59 MPH          KANE               IL   MESONET

0110 AM     TSTM WND GST     SHOREWOOD               41.52N 88.20W
03/07/2017  M70 MPH          WILL               IL   MESONET

0113 AM     TSTM WND GST     BOLINGBROOK             41.70N 88.08W
03/07/2017  M63 MPH          WILL               IL   MESONET

0109 AM     TSTM WND GST     ROMEOVILLE              41.65N 88.09W
03/07/2017  M50 MPH          WILL               IL   OFFICIAL NWS OBS

&&
Local storm report, Mar 7, 1:33 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
133 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     AURORA                  41.77N 88.29W
03/07/2017                   KANE               IL   PUBLIC

            A TREE DOWNED ONTO A CAR. TIME ESTIMATED PER RADAR AND
            SURROUNDING OBSERVATIONS.

1236 AM     TSTM WND DMG     1 S OTTAWA              41.34N 88.84W
03/07/2017                   LA SALLE           IL   PUBLIC

            POLES AND LINES DOWN/BENT. RELAYED THROUGH LAW
            ENFORCEMENT.

1236 AM     TSTM WND DMG     3 NE OTTAWA             41.38N 88.80W
03/07/2017                   LA SALLE           IL   PUBLIC

            LARGE TREE DOWNED ONTO ILLINOIS HIGHWAY 71. RELAYED
            THROUGH LAW ENFORCEMENT.

1220 AM     TSTM WND GST     ROCHELLE                41.92N 89.06W
03/07/2017  M51 MPH          OGLE               IL   AWOS

&&

MTF
Local storm report, Mar 7, 1:40 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
140 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     SANDWICH                41.65N 88.62W
03/07/2017                   DE KALB            IL   PUBLIC

            POWER POLES DOWNED BY THE HIGH SCHOOL. HOME WEATHER
            STATION OBSERVED A GUST OF 73 MPH.

&&

MTF
Special weather statement, Mar 7, 1:49 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
149 AM CST TUE MAR 7 2017

INZ001-002-010-011-019-070830-
Porter IN-Newton IN-Jasper IN-Lake IN-Benton IN-
149 AM CST TUE MAR 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NEWTON...PORTER...LAKE
AND JASPER COUNTIES UNTIL 230 AM CST...

At 148 AM CST, Doppler radar was tracking strong
thunderstorms along a line extending from near Whiting to near Lowell
to Claytonville. Movement was east at 60 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Gary, East Chicago, Cedar Lake, Lowell and Lake Dalecarlia around
  155 AM CST.
  Hebron, Lakes Of The Four Seasons and Winfield around 200 AM CST.
  Freeland Park, Boone Grove, Dunnington and Talbot around 205 AM
  CST.
  Valparaiso, Malden, Lincoln Hills, Raub, Kouts and Boswell around
  210 AM CST.
  Fowler, Town Of Pines, Beverly Shores and Kvpz around 215 AM CST.
  Lochiel, Barce, Wadena and Atkinson around 220 AM CST.
  Remington around 225 AM CST.

Including the following interstates...
 Indiana I-80 between mile markers 1 and 16.
 Indiana I-90 between mile markers 3 and 37.
 Indiana I-94 between mile markers 16 and 32.
 Indiana I-65 between mile markers 200 and 261.

A severe thunderstorm watch remains in effect until 500 AM CST for
east central Illinois.

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8709
      4048 8753 4171 8752 4167 8747 4168 8743
      4164 8742 4162 8728 4163 8716 4171 8693
      4091 8693
TIME...MOT...LOC 0748Z 257DEG 52KT 4171 8747 4132 8747 4056 8783

IZZI
Local storm report, Mar 7, 1:56 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TSTM WND DMG     CAMPUS                  41.02N 88.31W
03/07/2017                   LIVINGSTON         IL   PUBLIC

            LARGE PINE TREE DOWNED.

&&

MTF
Local storm report, Mar 7, 2:03 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
203 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     ROCHELLE                41.92N 89.06W
03/07/2017  M51.00 MPH       OGLE               IL   AWOS

1225 AM     TSTM WND GST     PERU                    41.34N 89.13W
03/07/2017  M53.00 MPH       LA SALLE           IL   AWOS

            GUST TO 53 MPH AT PERU AWOS.

1236 AM     TSTM WND DMG     3 NE OTTAWA             41.38N 88.80W
03/07/2017                   LA SALLE           IL   PUBLIC

            LARGE TREE DOWNED ONTO ILLINOIS HIGHWAY 71. RELAYED
            THROUGH LAW ENFORCEMENT.

1236 AM     TSTM WND DMG     1 S OTTAWA              41.34N 88.84W
03/07/2017                   LA SALLE           IL   PUBLIC

            POLES AND LINES DOWN/BENT. RELAYED THROUGH LAW
            ENFORCEMENT.

1240 AM     TSTM WND GST     SOMONAUK                41.63N 88.68W
03/07/2017  M62.00 MPH       DE KALB            IL   TRAINED SPOTTER

1241 AM     HAIL             SYCAMORE                41.98N 88.70W
03/07/2017  M1.00 INCH       DE KALB            IL   TRAINED SPOTTER

            QUARTER SIZE HAIL AT RT 23 AND RT 64.

1241 AM     TSTM WND DMG     SYCAMORE                41.98N 88.70W
03/07/2017                   DE KALB            IL   TRAINED SPOTTER

            THREE TO FOUR INCH DIAMETER TREE LIMBS BLOWN DOWN AT RT
            23 AND RT 64.

1241 AM     HAIL             DE KALB                 41.93N 88.75W
03/07/2017  M0.88 INCH       DE KALB            IL   TRAINED SPOTTER

            NICKEL SIZE AT NIU.

1245 AM     TSTM WND DMG     SANDWICH                41.65N 88.62W
03/07/2017                   DE KALB            IL   PUBLIC

            POWER POLES DOWNED BY THE HIGH SCHOOL. HOME WEATHER
            STATION OBSERVED A GUST OF 73 MPH.

1254 AM     TSTM WND GST     SUGAR GROVE             41.77N 88.46W
03/07/2017  M56.00 MPH       KANE               IL   ASOS

            GUST TO 56 MPH AT ARR ASOS.

1254 AM     TSTM WND DMG     AURORA                  41.77N 88.29W
03/07/2017                   KANE               IL   PUBLIC

            A TREE DOWNED ONTO A CAR. TIME ESTIMATED PER RADAR AND
            SURROUNDING OBSERVATIONS.

1255 AM     TSTM WND GST     AURORA                  41.77N 88.29W
03/07/2017  M59.00 MPH       KANE               IL   MESONET

1255 AM     TSTM WND GST     PONTIAC                 40.88N 88.64W
03/07/2017  M59.00 MPH       LIVINGSTON         IL   AWOS

            GUST TO 59 MPH AT PNT AWOS.

0105 AM     TSTM WND GST     LIBERTYVILLE            42.28N 87.97W
03/07/2017  M55.00 MPH       LAKE               IL   EMERGENCY MNGR

            GUST TO 55 MPH AT LAKE COUNTY EOC AT RT 21 AND WINCHESTER
            RD.

0106 AM     TSTM WND DMG     CAMPUS                  41.02N 88.31W
03/07/2017                   LIVINGSTON         IL   PUBLIC

            LARGE PINE TREE DOWNED.

0109 AM     TSTM WND GST     ROMEOVILLE              41.65N 88.09W
03/07/2017  M50.00 MPH       WILL               IL   OFFICIAL NWS OBS

0110 AM     TSTM WND GST     SHOREWOOD               41.52N 88.20W
03/07/2017  M70.00 MPH       WILL               IL   MESONET

0113 AM     TSTM WND GST     BOLINGBROOK             41.70N 88.08W
03/07/2017  M63.00 MPH       WILL               IL   MESONET

&&

MTF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Porter

When
March 7, 2:23 AM CST
Where
Porter County, 0.42 mi WNW of Valparaiso Muni Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.453, -87.007

Thunderstorm Wind, Jasper

When
March 7, 2:25 AM CST
Where
Jasper County, 2.57 mi ESE of Remington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.751, -87.108

A semi was blown over near mile marker 200 on I-65.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2017Every state in 2017This day in weather historyWarnings in Indiana, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 688202, 688207.